Alert archive / Maine / High Wind Warnings in 2009
High Wind Warning 10, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Dec 8, 2009, 2:58 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 9, 2009, 1:00 PM EST. It was in force for 11 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2009, 2:58 PM EST (19:58 UTC)
- In effect from
- Dec 9, 2009, 1:00 PM EST
- Expired
- Dec 9, 2009, 11:56 PM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 4:54 PM EST | NON-TSTM WND GST 54 | Jonesport, ME | |
| Dec 9, 4:54 PM EST | NON-TSTM WND GST 55 | Jonesport, ME | |
| Dec 9, 5:30 PM EST | DOWNBURST | 5 Sw Bar Harbor, ME | TREES AND POWER LINES DOWN ON SEALCOVE ROAD. |
| Dec 9, 5:30 PM EST | NON-TSTM WND DMG | 5 Sw Bar Harbor, ME | TREES AND POWER LINES DOWN ON ROUTE 102A IN SOUTHWEST HARBOR. |
| Dec 9, 6:30 PM EST | NON-TSTM WND DMG | 4 Ssw Bar Harbor, ME | TREES AND POWER LINES DOWN ON ROUTE 3 IN NORTHEAST HARBOR. |
| Dec 9, 8:00 PM EST | NON-TSTM WND GST 61 | Cutler, ME | |
| Dec 9, 9:00 PM EST | NON-TSTM WND DMG | Perry, ME | TREE FELL ON A POWERLINE AT THE INTERSECTION OF LINCOLN COVE ROAD AND CANNON HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 081958 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 PM EST TUE DEC 8 2009 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT... .INTENSIFYING LOW PRESSURE WILL LIFT ACROSS THE REGION LATER WEDNESDAY THROUGH WEDNESDAY NIGHT. THIS LOW WILL BRING STRONG WINDS TO THE DOWNEAST COAST WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. MEZ029-030-090400- /O.UPG.KCAR.HW.A.0007.091209T1800Z-091210T0600Z/ /O.NEW.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 258 PM EST TUE DEC 8 2009 ...HIGH WIND WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 30 TO 40 MPH WEDNESDAY AFTERNOON WITH GUSTS UP TO 60 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST INTO WEDNESDAY NIGHT BEFORE BECOMING SOUTHWESTERLY AND DECREASING SOMEWHAT LATE. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. SIGNIFICANT STRUCTURAL DAMAGE MAY OCCUR, PARTICULARLY TO UNANCHORED MOBILE HOMES AND POORLY CONSTRUCTED BUILDING. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ KHW/MIGNONE
7 follow-up statements
000 WWUS71 KCAR 090242 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 942 PM EST TUE DEC 8 2009 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT... .INTENSIFYING LOW PRESSURE WILL LIFT ACROSS THE REGION LATER WEDNESDAY THROUGH WEDNESDAY NIGHT. THIS LOW WILL BRING STRONG WINDS TO THE DOWNEAST COAST WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. MEZ029-030-091045- /O.CON.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 942 PM EST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY. EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 30 TO 40 MPH WEDNESDAY AFTERNOON WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ HEWITT
000 WWUS71 KCAR 090926 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 426 AM EST WED DEC 9 2009 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON INTO TONIGHT... .INTENSIFYING LOW PRESSURE WILL APPROACH LATER THIS AFTERNOON...THEN CROSS THE REGION TONIGHT. THE LOW WILL BRING STRONG WINDS TO THE DOWNEAST COAST THIS AFTERNOON INTO TONIGHT. MEZ029-030-091700- /O.CON.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 426 AM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY. EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON...WITH SIMILAR WINDS PERSISTING EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NORCROSS
000 WWUS71 KCAR 091605 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1105 AM EST WED DEC 9 2009 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON INTO TONIGHT... .INTENSIFYING LOW PRESSURE WILL APPROACH LATER THIS AFTERNOON... THEN CROSS THE REGION TONIGHT. THE LOW WILL BRING STRONG WINDS TO THE DOWNEAST COAST THIS AFTERNOON INTO TONIGHT. MEZ029-030-100000- /O.CON.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1105 AM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON...WITH SIMILAR WINDS PERSISTING EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
000 WWUS71 KCAR 091917 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 217 PM EST WED DEC 9 2009 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST INTO TONIGHT... .INTENSIFYING LOW PRESSURE WILL APPROACH LATER THIS AFTERNOON... THEN CROSS THE REGION TONIGHT. WINDS HAVE BEGUN TO INCREASE ALONG THE DOWNEAST COAST AND THIS TREND WILL CONTINUE WITH THE STRONGEST WINDS EXPECTED TO OCCUR LATER THIS AFTERNOON INTO THIS EVENING. MEZ029-030-100400- /O.CON.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 217 PM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON...WITH SIMILAR WINDS PERSISTING THROUGH EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
000 WWUS71 KCAR 092348 AAA NPWCAR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 648 PM EST WED DEC 9 2009 ...STRONG WINDS TO CONTINUE THROUGH LATE EVENING... .INTENSIFYING LOW PRESSURE WILL CROSS THE REGION LATE TONIGHT WITH WINDS DROPPING DOWN IN SPEEDS AFTER MIDNIGHT. MEZ029-030-100600- /O.CON.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 648 PM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. EAST TO SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE THROUGH EARLY TONIGHT AND THEN LET UP BY MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ HEWITT
000 WWUS71 KCAR 100110 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 810 PM EST WED DEC 9 2009 ...STRONG WINDS TO CONTINUE THROUGH MIDNIGHT... .INTENSIFYING LOW PRESSURE WILL CROSS THE REGION LATE TONIGHT WITH WINDS DROPPING DOWN IN SPEEDS AFTER MIDNIGHT. MEZ029-030-100600- /O.CON.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 810 PM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE THROUGH MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED. WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE. BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ HEWITT
000 WWUS71 KCAR 100456 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1156 PM EST WED DEC 9 2009 MEZ029-030-100600- /O.CAN.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1156 PM EST WED DEC 9 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED TO SPEEDS OF 15 TO 25 MPH AND THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. $$ HEWITT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 8, 5:55 AM EST, 9 hours 3 minutes earlier.
Area forecast discussion, Dec 8, 5:55 AM EST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
555 AM EST TUE DEC 8 2009
.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT.
INTENSIFYING LOW PRESSURE WILL LIFT ACROSS THE REGION LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT. THE LOW WILL EXIT THROUGH THE
MARITIMES THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MINI-NORLUN TYPE SITUATION WILL WIND DOWN QUICKLY EARLY THIS
MORNING IN PENOBSCOT BAY AREA. LIGHT SNOW CONTINUES IN BGR AND BHB
BUT RADAR INDICATES HIGHER INTENSITY SNOW FOR ISLANDS ALONG COAST
NEAR PENOBSCOT BAY. A FEW ISOLATED ACCUMULATIONS OF AN INCH COULD
BE POSSIBLE BY EARLY THIS MORNING ON THESE ISLANDS. OTHERWISE,
CLOUDS WILL DIMINISH DOWNEAST AND AROUND BGR THIS MORNING AS HIGH
PRESSURE BUILDS. WITH COLD AIR IN PLACE...TEMPS WILL STRUGGLE TO
LOW 20S NORTH AND LOW 30S SOUTH. CU/SC WILL DISSIPATE LATER IN THE
DAY AS THE HIGH SETTLES OVER THE STATE TUES NGT. THIS WILL PERMIT
STRONG RADIATIONAL COOLING WITH SOME READINGS NEAR ZERO IN
NORMALLY COLDER LOCATIONS IN NORTH. CAR/PQI AREAS WILL HAVE A NW
WIND RETARDING COOLING UNTIL LATER IN NIGHT. BGR AREA WILL GET
HIGH CLD COVER AS NIGHT PROGRESS...ALONG WITH INCR EAST
WINDS...AND THIS WILL KEEP LOWS IN TEENS FOR THIS AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
LOW PRESSURE TRACKING NORTHEAST THROUGH THE GREAT LAKES WILL DRAW
AN OCCLUDED FRONT NORTH ACROSS THE REGION WEDNESDAY...WHILE A
SECONDARY LOW DEVELOPS ALONG THE FRONT. MODELS INDICATE STRONG
ISENTROPIC LIFT DEVELOPING ACROSS THE REGION WEDNESDAY AFTERNOON
AND CONTINUING WEDNESDAY NIGHT TO THE NORTH OF THE OCCLUDED FRONT
AND INTENSIFYING LOW. AT THE SAME TIME...LEFT EXIT REGION JET
SUPPORT WILL FURTHER ENHANCE LIFT LATER WEDNESDAY INTO WEDNESDAY
NIGHT. THE COMBINATION OF STRONG LIFT AND ABUNDANT MOISTURE WILL
ALLOW PRECIPITATION TO EXPAND NORTHEASTWARD ACROSS THE FORECAST
AREA WEDNESDAY. TEMPERATURES WILL WARM ALOFT LATER WEDNESDAY
THROUGH EARLY WEDNESDAY NIGHT...PARTICULARLY ACROSS
CENTRAL/DOWNEAST AREAS. HOWEVER...LOW LEVEL COLD AIR WILL BE SLOW
TO ERODE DOWNEAST PARTICULARLY INLAND FROM THE COAST.
THUS...EXPECT PRECIPITATION TO START IN THE FORM OF SNOW ACROSS
DOWNEAST AREAS. PRECIPITATION WILL THEN GRADUALLY TRANSITION TO A
MIX OF SLEET AND FREEZING RAIN LATER IN THE AFTERNOON AND EVENING.
ENOUGH WARM AIR COULD REACH THE COAST TO ALLOW PRECIPITATION TO
EVENTUALLY TRANSITION TO ALL RAIN THERE LATER WEDNESDAY AFTERNOON
AND EVENING. A SIGNIFICANT WINTRY MIX COULD OCCUR ACROSS DOWNEAST
AREAS...EVEN THE COAST...WEDNESDAY INTO WEDNESDAY NIGHT. ACROSS
NORTHERN MAINE...GENERALLY EXPECT PRECIPITATION TO REMAIN SNOW.
THE SNOW COULD BECOME HEAVY AT TIMES ACROSS NORTHERN AREAS
WEDNESDAY NIGHT IN THE VICINITY OF THE OCCLUSION AND INTENSIFYING
LOW. SNOW WILL CONTINUE ACROSS NORTHERN AREAS WEDNESDAY NIGHT.
PRECIPITATION WILL DIMINISH ACROSS DOWNEAST AREAS LATER WEDNESDAY
NIGHT IN THE WAKE OF THE OCCLUSION. COLDER AIR WRAPPING AROUND THE
SYSTEM WILL ALLOW ANY LINGERING PRECIPITATION TO TRANSITION BACK
TO SNOW DOWNEAST LATER WEDNESDAY NIGHT. THE SNOW WILL TAPER TO
SNOW SHOWERS ACROSS THE NORTH THURSDAY MORNING. WINTER STORM
WATCHES ARE IN EFFECT ACROSS CENTRAL/DOWNEAST AREAS FROM WEDNESDAY
MORNING THROUGH WEDNESDAY NIGHT. ACROSS NORTHERN AREAS...WINTER
STORM WATCHES ARE IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. STRONG WINDS WILL ALSO DEVELOP IN ADVANCE OF THE
OCCLUSION WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT.
ALONG THE IMMEDIATE COAST...WHERE THE BEST MIXING WILL
OCCUR...WINDS COULD GUST UP TO 50 TO 60 MPH FROM LATER WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT WHERE A HIGH WIND WATCH REMAINS IN
EFFECT. ACROSS INTERIOR DOWNEAST AREAS...WINDS COULD GUST TO 30 TO
40 MPH DEPENDENT ON THE EXTENT OF MIXING WHICH OCCURS. SNOW
SHOWERS WILL CONTINUE ACROSS THE NORTH/MOUNTAINS THURSDAY
NIGHT...WITH PARTLY CLOUDY SKIES DOWNEAST. WINDS WILL REMAIN
BLUSTERY THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SCATTERED SNOW SHOWERS WILL LINGER ACROSS THE NORTH/MOUNTAINS
FRIDAY INTO SATURDAY WITH PARTLY CLOUDY SKIES DOWNEAST. BLUSTERY
CONDITIONS WILL PERSIST ACROSS THE REGION FRIDAY/SATURDAY. A
SYSTEM CROSSING THE REGION SUNDAY COULD BRING A BETTER CHANCE OF
SNOW SHOWERS TO THE ENTIRE FORECAST AREA. SNOW SHOWERS COULD THEN
LINGER ACROSS THE NORTH/MOUNTAINS INTO MONDAY. THE COLDEST AIR OF
THE SEASON WILL BE DRAWN ACROSS THE REGION FRIDAY...WITH
TEMPERATURES THEN REMAINING AT BELOW NORMAL LEVELS THROUGH MONDAY.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: IFR TO MVFR CONDITIONS AROUND BGR AND DOWNEAST COAST WILL
IMPROVE TO VFR THIS MORNING AS LIGHT SNOW ENDS. ELSEWHERE VFR WILL
CONTINUE THROUGH WEDS NGT.
SHORT TERM: CONDITIONS WILL LOWER TO IFR/LIFR LEVELS ACROSS THE
REGION FOR WEDNESDAY INTO WEDNESDAY NIGHT. MVFR CONDITIONS WILL
PERSIST ACROSS THE NORTH AND MOUNTAINS THURSDAY...WITH OCCASIONAL
MVFR CONDITIONS STILL POSSIBLE DOWNEAST. OCCASIONAL MVFR CONDITIONS
COULD PERSIST ACROSS THE NORTH AND MOUNTAINS FRIDAY INTO
SATURDAY...WITH GENERALLY VFR CONDITIONS EXPECTED DOWNEAST. STRONG
WINDS AND WIND SHEAR COULD BE A CONCERN WEDNESDAY INTO WEDNESDAY
NIGHT...WITH GUSTY WINDS THEN PERSISTING THURSDAY INTO SATURDAY.
&&
.MARINE...
NEAR TERM: SEAS RUNNING A BIT HIGHER THAN MODEL GUIDANCE. SWANNAM
SEEMS BEST AND USED TO INITIALIZE. NO HEADLINES EXPECTED THROUGH
TUES NGT BUT WINDS WILL INCREASE FROM THE NORTH AS A LOW PRESSURE
PULLS AWAYS FROM THE WATERS DURING TUES. SOME GUSTS WILL BE OVER
20 KT.
SHORT TERM: WINDS WILL INCREASE TO GALE LEVELS WEDNESDAY. GALE
FORCE WINDS ARE EXPECTED WEDNESDAY NIGHT...WITH GUSTS POSSIBLY
APPROACHING STORM FORCE LATER WEDNESDAY THROUGH EARLY WEDNESDAY
NIGHT. GALE FORCE WINDS ARE THEN EXPECTED TO PERSIST
THURSDAY/FRIDAY. A GALE WARNING IS IN EFFECT FOR WEDNESDAY INTO
THURSDAY NIGHT. VISIBILITIES WILL BE REDUCED IN MIXED
PRECIPITATION WEDNESDAY THROUGH EARLY THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR MEZ001>006-010.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR MEZ011-015>017-029>032.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 10 AM WEDNESDAY TO 7 PM EST THURSDAY FOR
ANZ050>052.
&&
NEAR TERM...MWALKER
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...MWALKER
MARINE...MWALKER/NORCROSSHazardous weather outlook, Dec 8, 5:08 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 508 AM EST TUE DEC 8 2009 MEZ001>006-010-091200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 508 AM EST TUE DEC 8 2009 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW REPORTS WILL BE NEEDED WEDNESDAY INTO THURSDAY. MEZ011-015>017-031-032-091200- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 508 AM EST TUE DEC 8 2009 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED WEDNESDAY THROUGH WEDNESDAY NIGHT. MEZ029-030-091200- COASTAL HANCOCK-COASTAL WASHINGTON- 508 AM EST TUE DEC 8 2009 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW...ICE AND WIND REPORTS WILL BE NEEDED WEDNESDAY THROUGH WEDNESDAY NIGHT. ANZ050>052-091200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 508 AM EST TUE DEC 8 2009 ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:42 AM EST | Gale Warning | CAR | 10 hr | |
| Dec 8, 5:01 AM EST | Winter Storm Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 11 hr |
| Dec 8, 2:08 PM EST | Storm Warning | CAR | 34 hr | |
| Dec 8, 3:33 PM EST | Winter Storm Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 35 hr |
| Dec 8, 3:33 PM EST | Winter Weather Advisory | CAR | Hancock, Washington | 28 hr |
Nearby
High Wind Warnings in Maine, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.